MAUDE Adverse Event Report: DEPUY SPINE INC EXP 5.5 CORE INSTR 2 OUTER; TRAY, SURGICAL, INSTRUMENT

DEPUY SPINE INC EXP 5.5 CORE INSTR 2 OUTER; TRAY, SURGICAL, INSTRUMENT
Model Number 279792103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reporter is a synthes employee.A review of the receiving inspection (ri) for exp 5.5 core instr 2 outer was conducted identifying that lot number gc0013c19 was released in one batch.Batch1: released on may 03, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that exp 5.5 core instr 2 outer was missing one handle (component # (b)(4)).Additionally the "axel hub" component (# (b)(4)) was broken.The broken axel hub component would allow the handle the come apart from the device.No other defects or damage were noted.A dimensional inspection was not performed due to post manufacturing damage to the device.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the exp 5.5 core instr 2 outer would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: current and manufactured revisions of drawings were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine incoming inspection of a loaner set on an unknown date, it was observed that the exp 5.5 core instr 2 outer was missing a component.There was no known patient or hospital involvement.Upon manufacturer investigation, it was determined that the device was broken.This report is for an expedium 5.5 core instrument 2 outer.This is report 1 of 1 for (b)(4).

Brand Name
EXP 5.5 CORE INSTR 2 OUTER
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key14042981
Report Number1526439-2022-00536
Device Sequence Number6301705
Product Code FSM
UDI-Device Identifier10705034459875
UDI-Public(01)10705034459875
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279792103
Device Catalogue Number279792103
Device Lot NumberGC0013C19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Initial Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown